Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 24, 2012, 4:06 PM EST. It took effect at Jan 24, 2012, 7:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2012, 4:06 PM EST (21:06 UTC)
- In effect from
- Jan 24, 2012, 7:00 PM EST
- Expired
- Jan 25, 2012, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
296 WHUS71 KBOX 242106 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 PM EST TUE JAN 24 2012 ANZ250-250515- /O.CAN.KBOX.SC.Y.0010.000000T0000Z-120125T0600Z/ /O.NEW.KBOX.SC.Y.0011.120125T0000Z-120125T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 406 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-250515- /O.CAN.KBOX.SC.Y.0009.000000T0000Z-120125T0600Z/ /O.NEW.KBOX.SC.Y.0011.120125T0000Z-120125T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 406 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-242215- /O.CAN.KBOX.SC.Y.0009.000000T0000Z-120125T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 406 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ235-237-242215- /O.CAN.KBOX.SC.Y.0010.000000T0000Z-120125T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 406 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ255-256-242215- /O.CAN.KBOX.SC.Y.0009.000000T0000Z-120125T0600Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 406 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ230-231-251-250515- /O.NEW.KBOX.SC.Y.0011.120125T0000Z-120125T1200Z/ BOSTON HARBOR-CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 406 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
6 follow-up statements
902 WHUS71 KBOX 250036 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 736 PM EST TUE JAN 24 2012 ANZ255-256-250845- /O.EXA.KBOX.SC.Y.0011.000000T0000Z-120125T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 736 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. * WINDS AND SEAS...NORTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-231-250-251-254-250845- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120125T1200Z/ BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 736 PM EST TUE JAN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
149 WHUS71 KBOX 250552 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1252 AM EST WED JAN 25 2012 ANZ230-231-250-251-254>256-251200- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120125T1200Z/ BOSTON HARBOR-CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1252 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUNTEN
893 WHUS71 KBOX 250916 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 416 AM EST WED JAN 25 2012 ANZ232-233-251500- /O.EXB.KBOX.SC.Y.0011.000000T0000Z-120125T1500Z/ NANTUCKET SOUND-VINEYARD SOUND- 416 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-251500- /O.EXB.KBOX.SC.Y.0011.000000T0000Z-120125T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 416 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251500- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-120125T1500Z/ CAPE COD BAY- 416 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-251730- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-120126T0100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 416 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-251-251200- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120125T1200Z/ BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY- 416 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUNTEN
472 WHUS71 KBOX 251155 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 655 AM EST WED JAN 25 2012 ANZ230-251-251300- /O.EXP.KBOX.SC.Y.0011.000000T0000Z-120125T1200Z/ BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY- 655 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... WINDS HAVE DIMINISHED TO LESS THAN 25 KT ACROSS BOSTON HARBOR AND MASSACHUSETTS BAY. $$ ANZ231-251500- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120125T1500Z/ CAPE COD BAY- 655 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-252000- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120126T0100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 655 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-233-251500- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120125T1500Z/ NANTUCKET SOUND-VINEYARD SOUND- 655 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-251500- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120125T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 655 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
217 WHUS71 KBOX 251500 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1000 AM EST WED JAN 25 2012 ANZ231>233-235-237-251600- /O.EXP.KBOX.SC.Y.0011.000000T0000Z-120125T1500Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 1000 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ250-254>256-252300- /O.CON.KBOX.SC.Y.0011.000000T0000Z-120126T0100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1000 AM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
099 WHUS71 KBOX 252112 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 412 PM EST WED JAN 25 2012 ANZ250-254>256-260000- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-120126T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 412 PM EST WED JAN 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 3:14 PM EST, 52 minutes earlier.
Area forecast discussion, Jan 24, 3:14 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
314 PM EST TUE JAN 24 2012
.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA LEADING TO SOMEWHAT
COOLER TEMPERATURES FOR WEDNESDAY. THEN A LOW PRESSURE SHOULD
ARRIVE LATE THURSDAY INTO FRIDAY. ANOTHER COASTAL STORM MAY IMPACT
SOUTHERN NEW ENGLAND LATE THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
315 PM UPDATE...THE COLD FRONT IS MOVING THROUGH NORTHERN NEW
ENGLAND AND NEW YORK STATE AT THIS TIME. LINGERING PATCHY FOG
ON THE CAPE AND NANTUCKET IS SLOWLY BURNING OFF FINALLY.
TEMPERATURES HAVE SOARED INTO THE MID TO UPPER 50S ALONG PARTS OF
THE COASTAL PLAIN WITH MID TO UPPER 40S ACROSS THE INTERIOR. AS
THE COLD FRONT MOVES THROUGH THIS AFTERNOON...EXPECT TEMPERATURES
TO DROP FAIRLY QUICKLY.
TONIGHT...COLD FRONT MOVES OFFSHORE AND HIGH PRESSURE STARTS TO
BUILD INTO THE REGION FROM THE GREAT LAKES. WITH CLEAR SKIES...
AND THE COLDER AIR MOVING INTO THE AREA...EXPECT TEMPERATURES TO
DROP INTO THE MID TO UPPER 20S OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE CONTINUES TO BUILD INTO SOUTHERN NEW ENGLAND
BRINGING DRY...COOLER WEATHER TO THE AREA. BY FORECAST SOUNDINGS
IT LOOKS LIKE WE WILL MIX TO 925MB WHERE TEMPERATURES ARE IN THE
-5 TO -2C RANGE. THIS WILL LEAD TO MAX TEMPS IN THE MID 30S TO
AROUND 40. WITH HIGH PRESSURE CENTERED OVER THE AREA BY WEDNESDAY
NIGHT...EXPECT GOOD RADIATIONAL COOLING. THE ONLY INHIBITING
FACTOR IS THE POTENTIAL FOR HIGH CLOUDS ACROSS MUCH OF THE AREA.
LOW TEMPERATURES WILL FALL INTO THE UPPER TEENS ACROSS THE
INTERIOR TO THE UPPER 20S ON THE CAPE AND ISLANDS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...
* DRY WITH MORE SEASONABLE TEMPERATURES WEDNESDAY
* RAIN NEAR THE COAST LATE THURSDAY INTO EARLY FRIDAY WITH SNOW OR
A WINTRY MIX ACROSS THE INTERIOR
* A COASTAL STORM MAY IMPACT OUR REGION SATURDAY NIGHT INTO SUNDAY
OVERVIEW...
A SPLIT FLOW PATTERN WILL DEVELOP THIS WEEK WITH A PROGRESSIVE...
NEARLY ZONAL...NORTHERN STREAM ACROSS THE NORTHERN TIER OF THE
USA. ONE LOW PRESSURE IS EXPECTED TO IMPACT OUR REGION LATE
THURSDAY INTO FRIDAY. MEANWHILE...A SOUTHERN STREAM MID-LEVEL
CLOSED LOW INITIALLY OVER THE SOUTHERN PLAINS WILL EJECT NE LATE
THIS WEEK. BOTH THE 24/00Z GFS AND ECMWF SHEAR OUT THIS CLOSED LOW
AS IT PHASES WITH A NORTHERN STREAM LONGWAVE TROUGH. THE BURNT OF
THIS ENERGY SHOULD REMAIN TO OUR SOUTH SATURDAY. HOWEVER AS THE
LONGWAVE TROUGH OVER THE EASTERN USA AMPLIFIES EARLY THIS
WEEKEND...THE STAGE BECOMES SET FOR A POTENTIALLY CLOSER PASS OF A
DEVELOPING COASTAL LOW PRESSURE SATURDAY NIGHT INTO SUNDAY.
WEDNESDAY...
DRY NORTHWEST FLOW AS A HIGH PRESSURE BUILDS OVER THE OHIO VALLEY
BRINGING PARTY TO MOSTLY SUNNY SKIES. FAST-MOVING SHORTWAVE WILL BE
TRACKING WELL TO OUR NORTH LATE WEDNESDAY/WEDNESDAY EVENING...BUT
THIS SHOULD HAVE NO EFFECT ON OUR WEATHER. TEMPERATURES WILL BE
LOWER THAN TUESDAY BUT STILL SLIGHTLY ABOVE NORMAL.
THURSDAY...
HIGH PRESSURE WILL BE OVER NEW ENGLAND TO START THE DAY...THEN
MOVE OFFSHORE DURING THE AFTERNOON AS THE NEXT SHORTWAVE
APPROACHES FROM THE GREAT LAKES. SUNSHINE WILL GIVE WAY TO
INCREASING CLOUDS. THE BRUNT OF THE PRECIPITATION SHOULD HOLD OFF
UNTIL THURSDAY NIGHT BUT CANNOT COMPLETELY RULE OUT A FEW SHOWERS
DURING THE AFTERNOON AT THIS TIME.
THURSDAY NIGHT INTO FRIDAY...
FAIRLY STRONG MID-LEVEL SHORTWAVE WILL BE MOVING ACROSS NEW
ENGLAND...ALONG WITH WITH THE SURFACE LOW PRESSURE IT DEVELOPS
ALONG A COLD FRONT. THIS WILL BRING A PERIOD OF PRECIPITATION
TO OUR REGION. EXACTLY WHERE THIS SECONDARY LOW DEVELOPS AND
TRACKS WILL BE IMPORTANT TO THE THERMAL PROFILE AND RESULTING
PRECIPITATION TYPES. THERE ARE MODEL DIFFERENCES WHICH DECREASE
OUR CONFIDENCE IN THE DETAILS...SO FURTHER CHANGES TO THIS FORECAST
ARE LIKELY UNTIL THERE IS BETTER AGREEMENT WITH THE SURFACE LOW
TRACK. WE BASED THIS PORTION OF THE FORECAST ON A BLEND OF
24/00Z GFS/ECMWF WHICH SUGGESTS A MOSTLY RAIN EVENT IN THE COASTAL
PLAIN...BUT ACCUMULATING SNOW AND/OR A WINTRY MIX WILL BE POSSIBLE
FARTHER ACROSS THE INTERIOR. PRECIPITATION TYPE WILL BE IMPORTANT
AS MODELS SUGGEST THERE WILL BE ENOUGH MOISTURE FOR ADVISORY LEVEL
SNOWFALL WHERE IT REMAINS ALL SNOW. THERE IS ALSO POTENTIAL FOR
SOME FREEZING RAIN. CURRENTLY EXPECTING PRECIPITATION SHOULD BE
EXITING OUR REGION FRIDAY MORNING...FOLLOWED BY DRYING CONDITIONS
DURING FRIDAY AFTERNOON.
SATURDAY AND SUNDAY...
24/00Z GFS AND ECMWF HAVE ALTERED THEIR MID-LEVEL FLOW PATTERN
DURING THIS PORTION OF THE FORECAST. CONFIDENCE IN THE DETAILS
REMAINS LOW AS A RESULT. BASED ON THE LATEST GUIDANCE AND MODEL
TRENDS...INTRODUCED THE CHANCE OF A LOW PRESSURE PASSING CLOSE
ENOUGH TO IMPACT SOUTHERN NEW ENGLAND LATE THIS WEEKEND.
SIGNIFICANT DIFFERENCES REMAIN TO BE RESOLVED...WITH THE GFS TAKING
A MORE WESTERN TRACK THAN THE ECMWF. USED A CONSENSUS SOLUTION FOR
NOW UNTIL THE DETAILS CAN BE BETTER DETERMINED.
MONDAY...
LOOKS DRY AND COLD WITH A HIGH PRESSURE IN CONTROL.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...HIGH CONFIDENCE. WIDESPREAD VFR. ONLY EXCEPTION IS
ACK WHERE MVFR VSBYS CONTINUE. EXPECT IMPROVEMENT TO VFR BY 21Z.
TONIGHT THROUGH WEDNESDAY NIGHT...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...THURSDAY THROUGH SATURDAY...
THURSDAY... HIGH CONFIDENCE VFR. LOW PROBABILITY FOR MVFR VSBYS
OR CIGS IN SCATTERED SHOWERS LATE THURSDAY.
THURSDAY NIGHT INTO FRIDAY...
MODERATE CONFIDENCE. A PERIOD OF MVFR/IFR POSSIBLE AS RAIN COAST
AND SNOW/MIXED PRECIP INTERIOR OVERSPREADS THE REGION.
PRECIPITATION GRADUALLY ENDS FROM WEST TO EAST FRIDAY MORNING...
FOLLOWED BY IMPROVING CONDITIONS FRIDAY AFTERNOON.
SATURDAY...
MODERATE CONFIDENCE VFR. TIMING AND TRACK OF A LOW PRESSURE STILL
NEEDS TO BE DETERMINED. THIS LOW PRESSURE COULD PRODUCE MVFR/IFR
CIGS AND VSBYS...MAINLY TOWARD THE COASTS.
&&
.MARINE...
TONIGHT...GUSTY SOUTHWEST TO WEST WINDS CONTINUE...SMALL CRAFT
ADVISORIES ARE UP FOR THE EASTERN WATERS THROUGH TONIGHT. HIGH
PRESSURE WILL BEGIN TO BUILD IN...ALLOWING THE SEAS TO DIMINISH.
WEDNESDAY AND WEDNESDAY NIGHT...SEAS ON THE OUTER WATERS WILL
FLIRT WITH 5 FEET DURING THE DAY AND WESTERLY WINDS WILL GUST NEAR
25 KTS. BUT HIGH PRESSURE BUILDING OVER THE WATERS WILL KEEP THESE
CONDITIONS MARGINAL. AT THIS TIME...HAVE NO SMALL CRAFT ADVISORY
UP FOR THESE PERIODS.
OUTLOOK...THURSDAY THROUGH SATURDAY...
INCREASING SOUTHEAST WINDS EXPECTED THURSDAY NIGHT INTO FRIDAY IN
ADVANCE OF A LOW PRESSURE WITH BUILDING SEAS ACROSS THE OUTER
COASTAL WATERS AND EXPOSED SOUTH COASTAL SOUNDS. CONDITIONS
EXPECTED TO PEAK FRIDAY NIGHT...THEN SLOWLY IMPROVE SATURDAY. A
COASTAL STORM MAY IMPACT THE WATERS LATE SATURDAY...BUT THE
DETAILS ARE STILL UNCERTAIN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
ANZ232>235-237.
SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG
MARINE...BELK/RLGHazardous weather outlook, Jan 24, 5:02 AM EST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 502 AM EST TUE JAN 24 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-251015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 502 AM EST TUE JAN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW PROBABILITY THAT A WINTER WEATHER ADVISORY MAY BE NEEDED THURSDAY NIGHT INTO EARLY FRIDAY FOR A PERIOD OF SNOW OR MIXED PRECIPITATION...ESPECIALLY ACROSS THE HIGHER TERRAIN OF INTERIOR SOUTHERN NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-251015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 502 AM EST TUE JAN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:32 PM EST | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 5 hr |
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.